Hello Everyone, I get these Pains in my feet and legs while sleeping. Does anyone else get these?
- 27 Dec 2011 by Thor283
- suboxone, subutex, pain, side effect, sleep, nerves, medication
And if anyone does, what do you do for them? Let me try and explain. It feels like the bones in my feet are being twisted and contorted out of position. And when it's really bad I can see my toes trying to arch upwards, rather than downwards. I guess it's coming from muscle spasms in the feet and legs. The pain is immense. Sometimes the pain goes upward into my calf leg muscles. If I don't wake up and jump out of bed fast enough I can't move because the pain is so strong. Last night it's a good thing I didn't have the covers over my body because I would have never got out of bed fast enough. I've told 3 docs about this and they don't have a name for it. I took 10 mg Flexeril for a few years but it didn't always work. Last Winter a new doc had me try Baclofen for a while and it did work for a while. But then I was taking 30 mg of Baclofen before bed and I was sleep walking and falling in my sleep. Now I'm back on Flexeril. Last night I jumped out of bed after 2 hours screaming. I walked it off and took another 15 mg of Flexeril. I'm only supposed to take 10 mg at a time. But 3 hours later I got the pains in my left foot again and I got up. Kinda way too early, but I fear sleeping due to these pains.
I was thinking of asking the doc for Zanaflex, but I was just reading Lara's question from yesterday and some of you think Zanaflex is weaker than Flexeril? That's not what I was hoping to hear. Anyone have any ideas?
One more thing. I think too much of 1 of my meds caused a seizure last week. I think I took too much Flexeril 1 night because in the morning the bottle was opened and pills were scattered about. Can too much Flexeril cause a seizure?
Sorry this is so many questions in one thread.
27 Dec 2011
Hi Thor, I think what you are describing is muscle spasms that happen while you are asleep. I used to get them terribly. You do crazy thing while you are sleeping. Rolling, twisting, stretching etc... & that is usually when one of these attacks comes on. You aren't aware of it because you are sound asleep until the pain hits! The only thing, & I take flexeril also at bedtime, that I have found that will help this condition is taking vit. C. I take 1000mg a day. If I miss a day, I can expect cramps to awaken me that night. I swear by it. If that dose doesn't work raise it to 2000mg. It can't hurtyou, may ward off a cold as a benefilt also. Make sure you are getting enough magnesium also. Hope this helps...
27 Dec 2011
I hit respond before reading Mary's answer, sure hope I am not repeating her (not enough coffee yet pal)!!
Have your potassium levels checked. Do NOT just take potassium on your own, it can effect the heart, so you've got to get blood work done, and while you're at it, have your doc check all your vits and minerals.
My wild Irish gran used to have exactly what you describe. You are not going to believe how she got her foot situation to calm down. She wore TENNIS shoes to bed! I'm talking those old white deck shoes that you can slip on and off, remember those?
IF the spasms are that strong, get rid of your top sheet and buy a Duvet, they negate the need for a top sheet and covers. Look online for one.
The Zananflex is starting to work for me, (ne'er like my baclofen) but tis working! Mine are 4mgs each, and I can take two, three times daily. Give it a go Thor, especially if Flexeril is giving you problems.
Also, to avoid over dosing yourself, keep a small pad of paper near where you keep your meds, write down EVERYTHING you take, and at what time. If there was ever an emergency, make sure the list is visible for emergency medical staff (EMS). You gotta get in that habit of writing everything down though, but you are no dummie, so please do it?
27 Dec 2011
Thor, my sweet man,
I too get these awful cramps and pains in my feet and calf muscles not only while i'm dead asleep, but while awake (mostly in my feet). I haven't tried any muscle relaxants except soma, which didn't help. With all the medications and the variety of medications we all take, it is no wonder WE have all types of unheard of interactions. For my cramps and pains in my legs and feet, I make sure I have enough potassium in me and at least eat a banana a day (the most bioavailable K+ there is). That helped calm down the cramps or , as I call 'em "charleyhorses", dunno why, but they cause excruciating pain. Also, I found standing and massaging the hurting area to be effective along with bananas.
I know nothing of Zanaflex, so i am useless here.
I know that just about too much of any med can cause a wide variety of reactions, the worse being death. If the flexeril isn't working, don't take it. If it used to work, give it a long medication vacation and try again in 6 months if needed.
Peace and good luck, friend,
The Hoppie Hippie Laura (like u didn't know)
27 Dec 2011
I had that happen to my feet when I was on seroquel. It was horrible but since getting off of it and on a different sleep med (hypnotic & anticonvulcent) I don't have that problem anymore. Well that's my 2 cents, lol. Good luck!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
opiates for as long as six to nine months. I have been on subutex for just over seven months, I have titrated down to 4mgs daily. have trouble ...
1 answer • 4 Feb 2010
I have had very swollen legs and feet, can't wear shoes since I started taking suboxone. I need to be under pain management because of 2 car ...
2 answers • 7 Jun 2010
I just started taking metformin and am now having pains in my legs starting at the knees and down to... the foot. especially the front top of foot ...
4 answers • 5 May 2011
I want to hear from anyone who has had to do this? I have had to do this twice. The first time I had been on Suboxone 6 months when 1 morning my Gall ...
3 answers • 30 Jul 2011
have pvd and 14 bypass operationsin both legs, have appt with nuerology,to check for nerve problems, but have not had any luck with the causes of the ...
1 answer • 3 Apr 2013